Was on accutane for six months & was left with these horrible scars. Was wondering what is the best treatment for them? (Photos)

One doctor told me dermabrasion but another do for said that's to abrasive for my skin and will cause more hyperpigmentation.

Doctor Answers 3

Acne Scarring -- Lasers (Fraxel, Co2/Erbium, VIVA, Intensif); Microneedling/PRP, Fillers (Bellafill); Subcision; Punch Excision

I suggest seeing a cosmetic dermatologist with experience.  This can be improved with a series of laser, microneedling/PRP and skin care.  Best, Dr. Emer.

Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Terrible Acne Scars

It is good that you completed a course of Accutane since hopefully you will not have further acne which will cause acne scars.  I would look into eMatrix after you wait 6 months for being off Accutane.  Best, Dr. Green

Acne Scarring post Accutane

Thanks for your question. I agree that dermabrasion would carry a significant risk of hyperpigmentation in your skin type particularly if your skin was not prepped for 10 or more weeks with medical grade skincare containing hydroquinone and other substances which reduce melanocyte activity. It is important to wait 6 months post the last dose of Accutane before proceeding with any resurfacing procedures. For your skin type, Fractionated RF (radiofrequency) skin resurfacing can be very helpful and with less risk than its laser equivalents. Examples of Fractionated RF skin resurfacing devices are EndyMed 3 DEEP, Matrix RF, and Fractora. Once some smoothing and softening has occurred, Bellafill injection with subscision technique can also be very beneficial.Best,Lisa Vuich, MD

Lisa Vuich, MD
Nashua Physician
4.7 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.